FDA says highest available dose of Zocor may cause muscle damage

If you take a high dose of Zocor, 80 mg., then you should talk to your doctor about this…

The AP (3/19) reported that the FDA “said Friday the highest available dose of Zocor [simvastatin]…can cause muscle damage as well as severe and potentially lethal kidney damage.”

Reuters (3/20) reported that the FDA, in a statement, said, “Although muscle injury … is a known side effect with all statins, the warning highlights the greater risk of developing muscle injury, including rhabdomyolysis, for patients when they are prescribed and use higher doses of this drug.”

TheLos Angeles Times (3/19, Maugh) “Booster Shots” blog reported that “the risk is highest in patients of Chinese descent and is also high when Zocor…is combined with certain other medications, including amiodarone, niacin, and diltiazem.” One study “comparing 6,031 patients taking 80 mg daily with 6,033 patients taking 20 mg. found 52 cases of myopathy in the 80-mg group and only one in the 20-mg group.”

CLICK HERE FOR A FREE CONSULTATION

Fill out this form to receive a free initial consultation.

Name

Phone

Email

Message

CALL ME NOW!


Please leave this field empty.
icon